Hail, Lincoln
- When
- February 4, 9:40 PM CST
- Where
- Lincoln County, Truxton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.000, -91.250
A strong cold front began to track slowly eastward across the region. It triggered isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front began to track slowly eastward across the region. It triggered isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 4, 6:20 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CST MON FEB 4 2008
.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.
FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.
IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.
SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.
OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.
BYRD
&&
.AVIATION...
FOR THE 00Z TAFS...FNT EXTDS FM NR UIN SW TO JUST N OF COU ATTM.
SCT SHRA/TSRA WERE DVLPG ALONG THIS FNT. THIS FNT WILL SAG SEWD
THRU UIN THIS EVNG...THEN THRU COU BY 06Z TUE AND THRU STL/SUS
ARND 09-11Z. A LINE OR BAND OF SHRA/TSRA WILL MOVE THRU THE TAF
SITES TGT ALONG THIS SEWD MOVG CDFNT. AFTER FROPA THE SFC WND WILL
VEER ARND TO A NWLY DIRECTION WITH STRATUS AND FOG ADVCTG SEWD
INTO THE TAF SITES BHND THE FNT. CIG HGTS WILL DROP DOWN TO ARND
300-500FT WITH VSBYS DROPPING TO 1-2SM IN FOG BHND THE FNT. THERE
SHOULD BE A BREAK IN THE PCPN FRI MRNG BFR MORE WIDESPREAD RAIN OR
SHOWERS MOVE BACK INTO THE AREA TUE AFTN AHD OF A SFC WV WHICH
WILL DVLP ALONG THE FNT AND MOVE NEWD THRU SERN MO TUE AFTN INTO
TUE EVNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR KNOX-LEWIS-MARION-SHELBY.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ADAMS IL-BROWN IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CST MON FEB 4 2008 ILZ095-096-MOZ018-019-026-027-051215- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 352 PM CST MON FEB 4 2008 ...WINTER STORM WATCH FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD RAIN WILL DEVELOP ON TUESDAY MORNING...WITH THE RAIN POSSIBLY TURNING TO FREEZING RAIN DURING THE AFTERNOON AS TEMPERATURES DIP BELOW FREEZING. ANOTHER SURGE OF COLD AIR WILL TURN THE FREEZING RAIN TO SNOW BY TUESDAY EVENING...AND SOME OF THIS SNOW MAY LINGER INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR GUSTY WINDS THAT OCCUR IN THUNDERSTORMS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-051215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 PM CST MON FEB 4 2008 ...FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. LOCALIZED FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY...AND A FEW OF THESE STORMS MAY BE SEVERE OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...ANY OF THE STORMS ON TUESDAY COULD ONCE AGAIN PRODUCE HEAVY RAINS...WHICH MAY LEAD TO A FLASH FLOOD THREAT DUE TO THE SATURATED GROUND. THE RAIN WILL THEN CHANGE TO SNOW ON TUESDAY NIGHT...WITH SOME OF THE SNOW LINGERING OVER ILLINOIS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The St Louis radar (KLSX), 59 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80258, 80260, 80261, 80263, 80264.